MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE L6 PERIPHERAL IV CATHETER

SHOCKWAVE MEDICAL, INC SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE L6 PERIPHERAL IV CATHETER
Model Number L6IVL090030
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
A shockwave l6 peripheral intravascular lithotripsy (ivl) catheter was used to treat a lesion in the common iliac artery and distal aorta.It was reported that while attempting to advance the balloon catheter over the guidewire, there was some resistance.During removal of the device from the patient, resistance was again encountered.The balloon appeared to be fully deflated prior to removal.However, as it stretched during extraction, it likely drew fluid back in and became stuck on the guidewire.The sheath was withdrawn and the guidewire was cut to facilitate retrieval of the device.The balloon separated and came apart from the catheter as it was being removed.The catheter but was successfully removed using simple traction.There were no catheter fragments retained inside the patient.The procedure was completed without issues, and no patient harm was reported.
 
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.All components were returned and accounted for.No components were noted to be missing.The reported failure was confirmed.A detachment of the outer shaft from the distal hub bond was observed.Based on the reported information and the investigation findings, it is possible that the device became stuck during removal, and the force applied to remove the device from the patient may have caused the detachment.Additionally, the guidewire could not be removed from the catheter.Further investigation into why the guidewire is stuck could not be performed due to the condition of the returned device.The inner member was found to be extremely stretched which caused it to likely bind on the guidewire.The exact cause of the device becoming stuck could not be determined.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE L6 PERIPHERAL IV CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE L6 PERIPHERAL IV CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key24552666
Report Number3015053858-2026-00020
Device Sequence Number5688754
Product Code PPN
UDI-Device Identifier00195451000393
UDI-Public(01)00195451000393(17)2700630(10)03A250627A
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K240954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberL6IVL090030
Device Catalogue NumberL6IVL090030
Device Lot Number03A250627A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2026
Initial Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH - UNKNOWN MANUFACTURER
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown